Prime divisors of character degrees

Alexander Moret, Pham Huu Tiep

Research output: Contribution to journalArticle

29 Citations (Scopus)

Abstract

Pálfy proved that given a solvable group G and a set π of prime divisors of character degrees of G of cardinality at least 3, there exist two different primes p, q ∈ π such that pq divides some character degree. The solvability hypothesis cannot be removed from Pálfys theorem, but we show that the same conclusion holds for arbitrary finite groups if |π| ≥ 4.

Original languageEnglish (US)
Pages (from-to)341-356
Number of pages16
JournalJournal of Group Theory
Volume11
Issue number3
DOIs
StatePublished - May 2008
Externally publishedYes

Fingerprint

Character Degrees
Divisor
Solvable Group
Divides
Solvability
Cardinality
Finite Group
Arbitrary
Theorem

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

Prime divisors of character degrees. / Moret, Alexander; Tiep, Pham Huu.

In: Journal of Group Theory, Vol. 11, No. 3, 05.2008, p. 341-356.

Research output: Contribution to journalArticle

Moret, Alexander ; Tiep, Pham Huu. / Prime divisors of character degrees. In: Journal of Group Theory. 2008 ; Vol. 11, No. 3. pp. 341-356.
@article{b43d17997b124936b4c08d771e0d77b9,
title = "Prime divisors of character degrees",
abstract = "P{\'a}lfy proved that given a solvable group G and a set π of prime divisors of character degrees of G of cardinality at least 3, there exist two different primes p, q ∈ π such that pq divides some character degree. The solvability hypothesis cannot be removed from P{\'a}lfys theorem, but we show that the same conclusion holds for arbitrary finite groups if |π| ≥ 4.",
author = "Alexander Moret and Tiep, {Pham Huu}",
year = "2008",
month = "5",
doi = "10.1515/JGT.2008.019",
language = "English (US)",
volume = "11",
pages = "341--356",
journal = "Journal of Group Theory",
issn = "1433-5883",
publisher = "Walter de Gruyter GmbH & Co. KG",
number = "3",

}

TY - JOUR

T1 - Prime divisors of character degrees

AU - Moret, Alexander

AU - Tiep, Pham Huu

PY - 2008/5

Y1 - 2008/5

N2 - Pálfy proved that given a solvable group G and a set π of prime divisors of character degrees of G of cardinality at least 3, there exist two different primes p, q ∈ π such that pq divides some character degree. The solvability hypothesis cannot be removed from Pálfys theorem, but we show that the same conclusion holds for arbitrary finite groups if |π| ≥ 4.

AB - Pálfy proved that given a solvable group G and a set π of prime divisors of character degrees of G of cardinality at least 3, there exist two different primes p, q ∈ π such that pq divides some character degree. The solvability hypothesis cannot be removed from Pálfys theorem, but we show that the same conclusion holds for arbitrary finite groups if |π| ≥ 4.

UR - http://www.scopus.com/inward/record.url?scp=44349160573&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=44349160573&partnerID=8YFLogxK

U2 - 10.1515/JGT.2008.019

DO - 10.1515/JGT.2008.019

M3 - Article

VL - 11

SP - 341

EP - 356

JO - Journal of Group Theory

JF - Journal of Group Theory

SN - 1433-5883

IS - 3

ER -